# SDR 20000622SH004

- Difficulty date: November 8, 1999
- Submitted: June 22, 2000
- Operation: General aviation
- Aircraft: N174GF
- Make and model: Cessna 172R
- Aircraft serial: 17280532
- System (JASC): 7110 · Engine Cowling System
- Part: Mount
- Part number: J744436
- Condition: Torn
- Location: Cowl/Firewall
- Part time: 243 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FOUND, OF ELEVEN SHOCK MOUNTS ON THE AIRCRAFT, THREE TO BE DETERIORATED, ONE TORN 50 PERCENT THROUGH.  SUBMITTER HAS WITNESSED AT LEAST 20 OF THESE J7444-36 MOUNTS TORN, ALL WITH LESS THAN 500 HOURS TT.  ON THE NEW SERIES 172R AIRCRAFT, THE DASH 36 MOUNT IS MADE MUCH THINNER THAN THE SAME DASH 14 PART USED (WITH BETTER RELIABILITY) ON THE OLDER 172P MODELS.  SUBMITTER SUGGESTED CESSNA RE-ENGINEER THIS J7444-36 PART TO CORRECT THE UNSATISFACTORY FAILURE RATE.  (X)
